Alert archive / Florida / Flash Flood Warnings in 2009

Flash Flood Warning 29, NWS Mobile, AL

May 5, 2009Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at May 5, 2009, 3:10 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2009, 3:10 PM CDT (20:10 UTC)
Expired
May 5, 2009, 6:15 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 99 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 3:20 PM CDTFLASH FLOODMunson, FLFLOOD WATERS GETTING INTO A CHURCH ON HIGHWAY 4 AND MUNSON HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMOB 052010
FFWMOB
FLC091-113-052315-
/O.NEW.KMOB.FF.W.0029.090505T2010Z-090505T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT TUE MAY 5 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 615 PM CDT

* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.  NWS 
DOPPLER WEATHER RADAR INDICATED THAT FIVE TO SEVEN INCHES OF RAIN 
HAS FALLEN DURING THE PAST HOUR WITH THIS STORM.  IT WILL CONTINUE 
SLOWLY DRIFTING EASTWARD 15 MPH OR LESS...INTO NORTHWESTERN OKALOOSA 
COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUNSON...
  ESCAMBIA FARMS...CANNON TOWN...BLACKMAN AND BERRYDALE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3084 8704 3097 8706 3098 8664 3073 8663
      3076 8692 3079 8702

$$
3 follow-up statements
000 
WGUS74 KMOB 052028
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT TUE MAY 5 2009

FLC091-113-052315-
/O.CON.KMOB.FF.W.0029.000000T0000Z-090505T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKALOOSA FL-SANTA ROSA FL-
328 PM CDT TUE MAY 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN SANTA ROSA AND NORTHWESTERN OKALOOSA COUNTIES...

...REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED NEAR MUNSON...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MUNSON...CANNON TOWN AND BERRYDALE.

THE AREA HARDEST HIT WAS LCOATED ABOUT ONE TO TWO MILES EAST OF 
MUNSON. WSR-88D RADAR INDICATES THAT UP TO SEVEN INCHES OF RAIN HAS 
FALLEN...MOSTLY IN THE LAST 45 MINUTES.

UP TO THREE MORE INCHES OF RAIN COULD FALL OVER PORTIONS OF 
NORTHEAST SANTA ROSA AND NORTHWEST OKALOOSA COUNTIES THROGH 430 PM 
CDT.  IF MORE STORMS CONTINUE DEVELOPING UPSTREAM...THEN EXPECT EVEN 
MORE RAIN.  THE NWS IN MOBILE WIL CONTINUE UPDATING YOU ON THIS 
FAST-BREAKING SITUATION.


LAT...LON 3084 8704 3097 8706 3098 8664 3073 8663
      3076 8692 3079 8702

$$
000 
WGUS74 KMOB 052048
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT TUE MAY 5 2009

FLC091-113-052315-
/O.CON.KMOB.FF.W.0029.000000T0000Z-090505T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKALOOSA FL-SANTA ROSA FL-
348 PM CDT TUE MAY 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN SANTA ROSA AND NORTHWESTERN OKALOOSA COUNTIES...

...SECOND AREA OF FLASH FLOODING DEVELOPING WITHIN WARNED AREA NEAR 
BERRYDALE AND POINTS TO EAST AND NORTH...

AT 350 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED 
OVER THE WARNED AREA. THERE WERE TWO STRONG THUNDERSTORMS. ONE SOUTH 
OF MUNSON...AND A SECOND NEAR BERRYDALE.

THE AREAS RECEIVING THE MOST RAINFALL THUS FAR EXTENDED FROM 5 
MILES EAST OF ALLENTOWN TO 2 MILES SOUTH OF MUNSON TO 5 MILES WEST 
OF CANNON TOWN. RADAR INDICATES THAT UP TO SEVEN INCHES OF RAIN HAS 
FALLEN...MOSTLY IN THE LAST HOUR.

A SECOND AREA OF POTENTIAL FLASH FLOODING WAS OVER POINTS TO THE 
NORTH AND EAST OF BERRYDALE FLORIDA...WHERE RADAR SHOWED BETWEEN 
FOUR AND FIVE INCHES OF RAIN IN THE LAST HOUR.

UP TO THREE MORE INCHES OF RAIN COULD FALL OVER THE AFOREMENTIONED 
LOCATIONS BEFORE 5 PM CDT.  

 THE NWS IN MOBILE WILL CONTINUE UPDATING YOU ON THIS FAST-BREAKING 
SITUATION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3084 8704 3097 8706 3098 8664 3073 8663
      3076 8692 3079 8702

$$
000 
WGUS74 KMOB 052110
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT TUE MAY 5 2009

FLC091-113-052315-
/O.CON.KMOB.FF.W.0029.000000T0000Z-090505T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKALOOSA FL-SANTA ROSA FL-
410 PM CDT TUE MAY 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN SANTA ROSA AND NORTHWESTERN OKALOOSA COUNTIES...

AT 401 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUNSON...
CANNON TOWN AND BERRYDALE

RADAR INDICATES A SWATCH OF HEAVY RAINFALL EXTENDED FROM BERRYDALE 
TO MUNSON TO BAKER. MOST OF THIS RAIN HAS FALLEN IN THE LAST ONE AND 
ONE-HALF HOURS.  MAXIMUM RAINFALL AMOUNTS OF BETWEEN SEVEN AND TEN 
INCHES WERE CENTERED AROUND MUNSON...WHERE NUMEROUS REPORTS OF FLASH 
FLOODING HAVE BEEN RECEIVED.

LATEST RADAR TRENDS INDICATE THAT UP TO TWO MORE INCHES OF RAIN 
COULD FALL. DURING THE PAST HALF HOUR PRECIPITATION COVERAGE HAS 
DECREASED AND THE STORMS HAVE BEGUN TO MOVE FASTER WHICH WILL HELP 
THE FLOODING SITUATION.


LAT...LON 3084 8704 3097 8706 3098 8664 3073 8663
      3076 8692 3079 8702

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:56 AM CDT, 11 hours 14 minutes earlier.

Area forecast discussion, May 5, 3:56 AM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 AM CDT TUE MAY 5 2009

.SHORT TERM...TODAY AND TONIGHT...UPPER AIR ANALYSIS THIS MORNING
SHOWS FORECAST AREA AT THE BASE OF A BROAD TROF.
UPSTREAM...FORECASTERS NOTE A CLUSTER OF COLD CLOUD TOPS=>DEEP
CONVECTION AND LIGHTNING OVER SOUTHERN AR/NRN LA ASSOCIATED WITH
NEXT HIGH LEVEL IMPULSE RIDING SOUTHEAST IN THE HIGH LEVEL WEST TO
NORTHWEST FLOW. AT THE SURFACE...THERE HAS BEEN LITTLE CHANGE OVER
THE PAST 24 HOURS WITH REGARD TO THE POSITION OF A WEAK FRONTAL
BOUNDARY...FROM THE CAROLINAS DOWN INTO SRN LA.

THE MESOSCALE PICTURE FOR TODAY IS A COMPLEX ONE...WITH FRONTAL
BOUNDARY TO OUR WEST ALONG WITH THE INTRODUCTION OF NEW AND PRESENCE
OF OLD TSTM OUTFLOWS ACROSS THE GULF COAST. CONSIDERING THESE
BOUNDARIES ALONG WITH DEEP LAYER MOISTURE...LOW LEVEL SPECIFIC
HUMIDITIES FROM 12 TO 15 G/KG...LOW CONDENSATION PRESSURE
DEFICITS...DAYTIME INSTABILITY AND PASSAGE OF MID LEVEL
ENERGY...FORECASTERS ANTICIPATE SHWRS/TSTMS TO INCREASE IN COVERAGE
DURING THE COURSE OF THE DAY. THE CURRENT DAY 1 SEVERE WEATHER
OUTLOOK SUGGESTS THE FORECAST AREA WILL BE IN A GENERAL TSTM
AREA...SANDWICHED BETWEEN A SLIGHT RISK ZONE OVER CENTRAL GA AND THE
OTHER OVER CENTRAL LA/SW MS. ALTHOUGH WE ARE OUT OF THE SLIGHT RISK
AREA...ISOLATED SEVERE STORMS CANNOT BE TOTALLY RULED OUT TODAY OVER
THE NORTHERN GULF COAST. WILL FAVOR A DIURNAL APPROACH TO
TSTMS...WITH DECREASED COVERAGES TONIGHT AS BEST UPPER SUPPORT MOVES
OUT AND THE ATMOSPHERE STABILIZES. PATCHY FOG POSSIBLE AGAIN LATE
TONIGHT.

DAILY HIGHS IN THE UPPER 70S/LOWER 80S. LOWS...UPPER 60S/NEAR 70 ON
AVERAGE. OF COURSE...LARGE SWINGS IN TEMPERATURES WILL OCCUR IN
AREAS INFLUENCED BY TSTMS. /10

WEDNESDAY THROUGH THURSDAY NIGHT...BY WEDNESDAY THE OLD FRONTAL
BOUNDARY WILL HAVE DRIFTED BACK TO THE NORTH...ALTHOUGH WITH A WEAK
UPPER(H5) TROUGH PASSING TO THE EAST...THE BOUNDARY MAY NOT GET MORE
THAN CENTRAL ALABAMA. IN ANY CASE...THE ATMOSPHERE SOUTH OF THE
BOUNDARY WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES IN EXCESS
OF AN INCH AND A HALF. WILL HAVE THE HIGHER POPS TO THE NORTH ON
WEDNESDAY BUT COULD EASILY SEE MORE CONVECTION FARTHER SOUTH IN THE
AFTERNOON...DEPENDING ON ANY SEA BREEZE AND OUTFLOW BOUNDARY
INTERACTIONS. SAME SETUP FOR THURSDAY...EXCEPT CHANCE FOR RAIN WILL
BE ABOUT 10 TO 20 PERCENT LOWER WITH THE HIGHER POPS AGAIN TO THE
NORTH. HIGH TEMPERATURES A FEW DEGREES ABOVE NORMAL WITH THE LOWS
CLOSE TO 10 DEGREES ABOVE NORMAL DUE TO CLOUDS AND RATHER HUMID
NIGHTS. /11

.LONG TERM...(FRIDAY THROUGH MONDAY) A SURFACE HIGH TRYING TO BUILD
OVER THE NORTHEAST GULF OF MEXICO LATE IN THE WEEK WILL SEND SOME
DRIER AIR INTO THE REGION FOR FRIDAY AND SATURDAY...PRECIPITABLE
WATER VALUES DROP BELOW AN INCH BY SATURDAY THEN INCREASE A LITTLE
FOR SUNDAY AS ANOTHER WEAK FRONT TRIES TO MOVE INTO THE NORTHERN
ZONES...WILL HAVE LOW END POPS FOR SUNDAY AND MONDAY AFTERNOON. HIGH
TEMPERATURES STILL FORECAST AROUND 90 ALL BUT COASTAL SECTIONS FOR
FRIDAY AND SATURDAY THEN LOWER A BIT SUNDAY WITH THE INCREASE IN
MOISTURE AND CLOUDS. /11

&&

.AVIATION...12Z ISSUANCE...CONVECTION TODAY WILL BRING A MIX OF
MVFR/IFR CIGS. STORMS WITH THE HEAVIEST RAINS COULD REDUCE
VISIBILITIES TO LESS THAN A MILE AT TIMES AS WELL. TSTMS LOOK TO
DIMINISH IN COVERAGE AFT 00Z. POTENTIAL OF PATCHY BR/FG MAINLY AFT
06Z/WED. /10

&&

.MARINE...HIGH PRESSURE REMAINS POSITIONED FROM THE BAHAMAS...
WESTWARD INTO THE EASTERN GULF THIS WEEK. THE PREVAILING SYNOPTIC
SCALE FLOW SUPPORTS A LIGHT SOUTH TO SOUTHWEST FLOW THROUGH MUCH OF
THE PERIOD. SEAS MOSTLY UNCHANGED WITH HEIGHTS 2 TO 3 FEET. /10

&&

.FIRE WEATHER...NO PROBLEMS ANTICIPATED WITH HUMIDITY OR WINDS THE
NEXT SEVERAL DAYS. WILL BE SOME PATCHY FOG THIS MORNING AND AGAIN
LATE TONIGHT AND WEDNESDAY MORNING...ESPECIALLY IN AREAS WHERE THE
HEAVY RAIN FELL. /11

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      83  68  84  69 /  60  10  30  30
PENSACOLA   83  70  83  69 /  50  10  20  20
DESTIN      80  70  80  70 /  50  10  20  20
EVERGREEN   83  66  84  65 /  60  20  40  40
WAYNESBORO  83  67  85  66 /  50  20  40  40
CAMDEN      83  66  83  66 /  50  20  50  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 5, 10:50 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
1050 AM CDT TUE MAY 5 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1050 AM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

A FRONTAL BOUNDARY REMAINS NORTHWEST OF THE FORECAST AREA...WHICH
KEEPS THE NORTHERN GULF COAST IN A FAVORABLE AREA FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON.  SOME STORMS COULD BECOME SEVERE AS THE
BEST ATMOSPHERIC INSTABILITY REMAINS ALONG AND AHEAD OF THE FRONT IN
OUR AREA. STORMS WILL FILL IN WITH THE HEATING OF THE DAY.  ANY
SEVERE THUNDERSTORM DEVELOPMENT THAT OCCURS WILL BE ISOLATE DIN
NATURE AND MAINLY NORTH OF THE COASTAL COUNTIES DURING THE
AFTERNOON. LARGE HAIL AND WIND GUSTS AS HIGH AS 60 MPH WILL BE THE
MAIN THREAT.

THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE MID TO LATE
EVENING HOURS. LATE TONIGHT...PATCHY FOG DEVELOPS WITH SOME LOCALES
SEEING VISIBILITY POSSIBLY DROPPING TO LESS THAN A MILE AT TIMES.

DUE TO RECENT...VERY HEAVY RAINFALL AMOUNTS OVER SOUTHEAST
MISSISSIPPI...SEVERAL RIVERS THERE...WILL EXPERIENCE MINOR FLOODING
IN THE NEAR TERM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THE PERIOD.  AT THIS TIME...THE OVERALL RISK FOR SEVERE WEATHER IS
LOW ALTHOUGH A CHANCE WILL EXIST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Local storm report, May 5, 12:38 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1238 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     3 W BRANTLEY            31.58N 86.31W
05/04/2009                   CRENSHAW           AL   EMERGENCY MNGR

            ROOF PARTIALLY REMOVED FROM SINGLE FAMILY HOME. TREE ALSO
            BLOWN OVER ONTO THE HOUSE.

&&
Special weather statement, May 5, 1:35 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE MAY 5 2009

ALZ059-060-FLZ003-005-051915-
ESCAMBIA-COVINGTON-INLAND OKALOOSA-INLAND SANTA ROSA-
135 PM CDT TUE MAY 5 2009

...STRONG THUNDERSTORMS CONTINUE TO FORM ALONG A SEABREEZE BOUNDARY
OVER ESCAMBIA...COVINGTON...OKALOOSA AND SANTA ROSA COUNTIES...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS FORMING OVER INLAND AREAS OF NORTHWEST
FLORIDA GENERALLY NORTH OF INTERSTATE 10 FROM MILTON TO CRESTVIEW
STRETCHING NORTHWARD INTO PARTS OF SOUTH CENTRAL ALABAMA...MOVING
EAST AT 15 MPH.

THE PRIMARY THREAT FROM THESE THUNDERSTORMS ARE SMALL
HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS
THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
Special weather statement, May 5, 2:10 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT TUE MAY 5 2009

ALZ056-059-060-052000-
ESCAMBIA-COVINGTON-CONECUH-
INCLUDING THE CITIES OF...BREWTON...
210 PM CDT TUE MAY 5 2009

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...COVINGTON AND CONECUH
COUNTIES...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KIRKLAND...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CASTLEBERRY...NYMPH...BOYKIN AND JOHNSONVILLE THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:20 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa55 min
May 5, 2:45 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa45 min
May 5, 3:19 PM CDTSevere Thunderstorm WarningMOBSanta Rosa41 min
May 5, 3:54 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa21 min

Nearby

Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.